MAUDE Adverse Event Report: ARTHREX, INC. MENISCAL CINCH; POLYETHYLENE SYNTHETIC SUTURE

ARTHREX, INC. MENISCAL CINCH; POLYETHYLENE SYNTHETIC SUTURE
Model Number MENISCAL CINCH
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 1st july 2024, it was reported by an arthrex employee via email that for 2 units of ar-4500, meniscal cinch, the second implant set fell out before the button was pushed.The first implant set was properly placed but the second one fell out before the button was pushed.The surgeon used another ar-4500 to complete the procedure, but the same situation happened again.The case was completed successfully with another new ar-4500.This was discovered during a meniscus repair procedure on (b)(6) 2024.There was no patient harm and no secondary procedure was performed.
 
Additional Manufacturer Narrative
The complaint allegation is confirmed.One unpacked ar-4500 meniscal cinch batch 14987863 was received for evaluation.Upon visual inspection, it was noted that the device arrived for evaluation with trocar #1 and #2 out of the delivery handpiece/handled.The trocar's functional setting within the shaft encountered no resistance.However, the testing occurred in the absence of implants.The most likely cause of the reported event is a user error following the device's surgical technique, per dfu-0156-6 at revision 0.G.Precautions.4.Particular attention should be paid to excessive manually applied forces when deploying the device to avoid over-deployment.5.Do not bend the device cannula.6.Excessive movement of the device between deploying implant #1 and implant #2 can disrupt the deployment mechanism.9.Meniscal cinch device only: do not pull the trocar back into the cannula after it has been advanced as this could prematurely deploy the implant.10.Meniscal cinch device only: if resistance is felt during implant deployment, advance trocar to depth stop and rotate trocars back and forth with controlled pressure.This is to avoid damaging implants.11.Meniscal cinch device only: to avoid premature tension to construct do not pull external suture before releasing trocar #2.12.Meniscal cinch and softstitch devices only: do not trap external suture against handle.13.Meniscal cinch device only: after implanting #1, do not move device before releasing trocar #2.

Brand Name
MENISCAL CINCH
Common Device Name
POLYETHYLENE SYNTHETIC SUTURE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19827457
Report Number1220246-2024-06897
Device Sequence Number8891000
Product Code GAT
UDI-Device Identifier00888867033535
UDI-Public00888867033535
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K073149
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMENISCAL CINCH
Device Catalogue NumberAR-4500
Device Lot Number14987863
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2024
Supplement Date Received by Manufacturer09/18/2024
Initial Report FDA Received Date07/25/2024
Supplement Report FDA Received Date09/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown